muscle aches

By bace Latest Reply 2010-07-10 14:43:10 -0500
Started 2010-05-21 16:27:34 -0500

Hi, I'm new here but already feel comfortable. I've been reading the discussions, can't seem to find the problem I have. I was on cholesterol meds, statins, which caused me such muscle aches, around the joints..Doc took me off meds. It's been well over a year, still having muscle aches from time to time. The main problems are from sholders, down upper arms. and around the knee, mostly in the back of legs. Just seems sometime like my legs ache so bad, I can't seem to keep them in one place for long due to the aching. Then there's the upper arms, the aching makes them feel so heavy sometimes…anyone have any ideas? ..thanks..

16 replies

Lymy 2010-07-10 14:43:10 -0500 Report

I know this is rather late getting to you, but I was just going through some of the older postings and I saw yours. I suffer with the same type of pain especially in my legs. I am not obese but there are days when I go to the supermarket with my husband and I have to stay in the car because it is too painful to wall around the store.

I have complained to my MD many times about this only to be told she didn't know what was causing it. She finally put me on a medication for Fibromyalgia called Tramadol (Ultracet).
It is a very light controlled drug, but it has helped me tremendously. It comes in different strengths. There is a 37.5mg mixed with Tylenol, a 50mg by itself. Then there are some higher extended release doses too. I used to take the 37.5 w/ 325mg Tylenol. I asked to come off of that one because of Tylenols effect on the liver. I now take the 50mg type 2 tabs 4 x daily. It has really helped me out.

I hope this information helps if you have not been able to find anything else.



Emma2412 2010-05-26 12:39:55 -0500 Report

You might have restless leg syndrome. It made me think of that when you say that you can't seem to keep them in one place. My doctor put me through a sleep study and then put me on Requip for a very short time (he didn't want me to stay on them, just to take them for a very short time). It worked for me and I don't have those feelings anymore. Talk to your doctor about your symptoms.

bace 2010-05-31 14:42:20 -0500 Report

Will do, thanks Emma :) I don't know about you, but I'm finding that I really should be writing myself notes to ask for when I do go to the doctor…anytime I'm there I tend to forget what else is ailing me other than what I'm actually there for that day! I was just there two days ago for another problem…figures I forgot about this problem!!! I think it's because it doesn't happen on a daily basis that I tend to put it behind me for the time being…? thanks for your thoughts ;)

GabbyPA 2010-06-01 08:45:53 -0500 Report

That is what I do and it helps a lot. I take a piece of note book paper, write down each question and leave a space so I can write down his answers. That way I have a record of what he said so I can remember it correctly later on. He laughs at me, but he knows it's a good thing to do. Now he will even ask me if I have my list.

Emma2412 2010-06-01 09:50:22 -0500 Report

Hey, join the club, Bace. My list is always actually in my purse, just so I don't forget to take it with me to the doctor. LOL

GabbyPA 2010-05-22 19:43:22 -0500 Report

Unfortunately, statin drugs can cause this kind of symptom and it doesn't go away for some people. My mom still suffers from muscle weakness even now after 2 years. For me, I think because I was on a mild statin, the pain goes away in about a month after not taking the drug. I am not saying that is your case, but you might want to talk to your doctor about it.

bace 2010-05-31 14:40:06 -0500 Report

I was wondering that myself, about the symptoms just kind of 'lingering', so to speak. This doesn't happen every night, but it's common for my at night, I'm trying to keep track of whether or night it's certain days, like when I'm on my feet more that day than most, or when I walked more than others, ya know? So far, I can't seem to what may trigger it, but then again, I haven't kept REAL good track of it for too long yet… but thanks for the input :)

GabbyPA 2010-06-01 08:47:55 -0500 Report

I didn't notice it really until I ran out for about a month. I noticed I was feeling better. Then when I got my prescription refilled, the pain came now I have stopped it 100%. I don't like that. I have enough to deal with already.

bace 2010-06-05 12:59:32 -0500 Report

I went off the statin drug because he felt that was my problem, noticed a difference when I went off…now it's been well over a year..still have the achiness behind my knees, and sometimes inside of the elbow, and the shoulders/upper arms…not everyday, but a few times a week…sometimes not so bad, sometimes drives me nuts! All stops when I lay down in bed…gotta put that on my list that I have to start now!

GabbyPA 2010-06-06 17:39:24 -0500 Report

My mom had sever muscle weakness when she was on it and even now, some 2 years later, she still has effects. That is why I was worried about taking it in the first place. My doctor told me I am not my mother...but I guess I am more than he thought.

Emma2412 2010-06-01 09:53:19 -0500 Report

Bace, I know I shouldn't say it and I'm really not recommending this course of action, but I'm so totally against any statin drugs that if it were me, I'd be off those meds in a second. I don't like drugs that can give you serious effects, which is almost all of them.
I know I'm on my soap box again, but please, everybody, read up on those side effects of any medication BEFORE you let your doctor put you on anything.

petals 2010-05-21 20:08:26 -0500 Report

You might want to check with your doctor about Fibromyalgia and restless leg syndrome. I have both and you pain sounds alot like mine.

bace 2010-05-22 11:36:03 -0500 Report

I have mentioned both before, but he felt it was more from the medications. I will be mentioning it again, being I've been off those meds for well over a year now. Thanks for the input :)

petals 2010-05-23 15:34:46 -0500 Report

you are welcome, good luck!

greenbucks43 2010-05-23 19:51:07 -0500 Report

I am a newbie too, diagnosed recently of pre diabetes .glucose fluctuations, check the potassium also. Hot compress also helps

GabbyPA 2010-05-24 10:17:01 -0500 Report

Hi GreenBucks, welcome to the community. Glad to see you posting and helping us all out.

Warm compress is okay, but do be careful not to burn yourself. Loss of sensitivity to heat is a problem with many diabetics and you want to use caution. I always use something that will cool as it is used like a compress or rice bag. I also use a sheet, towel or blanket to separate it from actual contact with my body. It is not advised to use a heating pad or an electric blanket.

Next Discussion: Help need help, period! »